Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 130, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 31, 2007, 3:31 PM MDT for Laramie County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 3:31 PM MDT (21:31 UTC)
- Expired
- Aug 31, 2007, 4:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 28 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 312132 SVRCYS WYC021-312200- /O.NEW.KCYS.SV.W.0130.070831T2131Z-070831T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 331 PM MDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS WARNING DOES NOT INCLUDES THE CITY OF CHEYENNE * UNTIL 400 PM MDT * AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WHITAKER...OR ABOUT 18 MILES NORTHWEST OF CHEYENNE...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITAKER BY 400 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4147 10508 4124 10507 4123 10479 4148 10470 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 312146 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 344 PM MDT FRI AUG 31 2007 WYC021-312200- /O.CON.KCYS.SV.W.0130.000000T0000Z-070831T2200Z/ LARAMIE WY- 344 PM MDT FRI AUG 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR WESTERN LARAMIE COUNTY... AT 340 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITAKER...OR ABOUT 16 MILES NORTHWEST OF CHEYENNE...MOVING EAST AT 5 MPH. THE SEVERE STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS TO 60 MPH AND HEAVY RAINFALL. THE SEVERE STORM WILL REMAIN TO THE NORTH OF CHEYENNE. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITAKER AND I-25 MM 21 BY 400 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4147 10508 4124 10507 4123 10479 4148 10470 $$ WEILAND
000 WWUS55 KCYS 312200 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT FRI AUG 31 2007 WYC021-312208- /O.CAN.KCYS.SV.W.0130.000000T0000Z-070831T2200Z/ LARAMIE WY- 358 PM MDT FRI AUG 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LARAMIE COUNTY IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. AT 355 PM...THE STORM WAS LOCATED 15 MILES TO THE NORTHWEST OF CHEYENNE AND WAS DRIFTING SLOWLY SOUTHWEST. THE STORM WILL STILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS THROUGH 5 PM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4147 10508 4124 10507 4123 10479 4148 10470 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:30 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 31, 1:30 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT FRI AUG 31 2007 .SHORT TERM...TONIGHT THRU SUN...MAIN ENERGY WITH WEAK UPPER TROF OVER WRN WY IS LIFTG NEWD ACROSS NRN WY INTO MT. TAIL END OF TROF WEAKENING AS UPPER RIDGE CONTS TO GRADUALLY BUILD ACROSS THE REGION. MOISTURE BAND HAS SPREAD OVER INTO SE WY...WITH BACK EDGE OVER UT/CO BORDER. WDLY SCT TSTMS EXPECTED ACROSS MAINLY THE WY PART OF THE AREA THRU EARLY THIS EVENING. CURRENT TSTMS WEAK PULSE TYPE WITH GUSTY WINDS THE MAIN THREAT. LITTLE BETTER LOW LEVEL MSTR OVER PARTS OF SE WY...BUT DONT EXPECT TSTMS TO GET MUCH STRONGER AS THEY MOVE INTO THIS AIRMASS. MOISTURE BAND LOOKS LIKE IT WILL GRADUALLY PIVOT EWD...BECOMING MORE SW-NE ORIENTED BY LATE TNGT OVER THE CNTRL/SRN PARTS OF AREA. BAND TO CONTINUE TO SHIFT SEWD ABOUT OUT OF AREA BY PEAK HEATING PERIOD ON SAT. HAVE REMOVED MOST MENTIONABLE POPS FOR SAT AFTN/EVENING AS WELL AS SUN AFTN/EVENING AS DRIER AIR NOW OVER NV WILL BE SPREADING INTO AND LINGERING OVER THE AREA FOR THE WEEKEND. TEMPS TO REMAIN ABOVE AVERAGE WITH HIGHS BOTH DAYS OF 85-100 IN LOWER ELEVATIONS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY VERY WARM TEMPERATURES AND LITTLE IN THE WAY OF PRECIPITATION WILL BE OVER THE CWA MONDAY AND PROBABLY TUESDAY. THE 700 MB TEMPERATURES WILL BE BETWEEN 14 AND 17 CELSIUS OVER THE CWA DURING THAT TIME AND EXPECTED HIGHS WILL APPROACH RECORD HIGHS FOR THOSE DATES. THE MID AND UPPER LEVEL MOISTURE PLUME WILL BE CUT OFF AS WELL WITH THE UPPER LEVEL HIGH WILL BE OVER THE DESERT SOUTHWEST AND THE RIDGE AXIS EXTENDING NORTHEAST AND ACROSS THE CWA. THE GUSTY DAYTIME WINDS WILL BE ADDED TO THE VERY WARM AND DRY MIX ON TUESDAY AS THE SOUTHWEST WINDS ALOFT START TO INCREASE. THOSE EXPECTED CONDITIONS MAY MAKE FOR A POTENTIAL CRITICAL FIRE WEATHER PERIOD TUESDAY AFTERNOON OVER THE WYOMING PART OF THE CWA. FOR THIS PART OF THE FORECAST MOST OF THE ATTENTION CONTINUES TO BE WITH THE SHORTWAVE TROUGH FOR THE MID PART OF NEXT WEEK. THE FEATURE WAS OUT AT 150W AT MIDDAY AND WAS PROGRESSIVE YET DIGGING PER WATER VAPOR SATELLITE IMAGERY. MEDIUM RANGE MODELS CONTINUE TO DIFFER WITH RUN TO RUN DIFFERENCES AS WELL. THE 12Z GFS IS NOW SLOWER AND DEEPER THAN THE PREVIOUSLY PREFERRED 06Z GFS AND 00Z ECMWF. IN FACT THE 12Z GFS CLOSES OFF AN UPPER LOW OVER THE CWA LATE WEDNESDAY NIGHT AND PERSISTS THROUGH THURSDAY. THE ASSOCIATED PACIFIC COLD FRONT MOVES ACROSS THE CWA LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH THE 12Z SLIGHTLY SLOWER THAN ITS PREVIOUS RUN. THE MORE PROGRESSIVE MOVEMENT IS STILL FAVORED AT THIS TIME BY NCEP AND WILL LEAN TOWARD THE 00Z ECMWF AND THE 06Z GFS. HOWEVER...DUE TO THE FORECAST UNCERTAINTY FOR WEDNESDAY AND THURSDAY AT THIS TIME WILL BUMP POPS UP AND TEMPERATURES DOWN FOR THOSE DAYS. THE HIGHS FOR WEDNESDAY WILL BE TRICKY DUE TO THE POSSIBLE SLOWER FRONTAL PASSAGE. THE ATMOSPHERE DRIES AND SLOWLY WARMS FOR NEXT FRIDAY AS NORTHWEST FLOW ALOFT SPREADS OVER THE CENTRAL ROCKIES BEHIND THE DEPARTING STORM SYSTEM. TEMPERATURES ON FRIDAY LOOK TO BE SEASONAL. && .AVIATION...VFR CONDITIONS THRU SAT. WDLY SCT TSTMS INTO THIS EVNG WITH GUSTY AND ERRATIC WINDS AROUND STORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Aug 31, 9:40 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT FRI AUG 31 2007 WYZ059>070-011100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 940 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHEAST WYOMING THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS WILL PRODUCE WIND GUSTS OF 40 TO 50 MPH ALONG WITH BRIEF HEAVY RAIN...BUT SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY SATURDAY THROUGH WEDNESDAY. HOWEVER...NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. A MORE SIGNIFICANT WEATHER SYSTEM WILL BRING UNSETTLED WEATHER AND COOLER TEMPERATURES FOR THE LATTER HALF OF THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-011100- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SIOUX-DAWES- 940 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DRIFT INTO MAINLY THE FAR WESTERN AND NORTHERN PARTS OF THE PANHANDLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. ONE OR TWO STORMS COULD PRODUCE WIND GUSTS OR 40 TO 50 MPH AND BRIEF HEAVY RAIN...BUT SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY SATURDAY THROUGH WEDNESDAY. HOWEVER...NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. A MORE SIGNIFICANT WEATHER SYSTEM WILL BRING UNSETTLED WEATHER AND COOLER TEMPERATURES FOR THE LATTER HALF OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:59 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.